Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 323, NWS Blacksburg, VA

August 1, 2012Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 1, 2012, 6:57 PM EDT for Franklin County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 6:57 PM EDT (22:57 UTC)
Expired
Aug 1, 2012, 7:43 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:06 PM EDTHAIL 1Boones Mill, VAQUARTER SIZE HAIL IN BOONES MILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS51 KRNK 012257
SVRRNK
VAC067-020000-
/O.NEW.KRNK.SV.W.0323.120801T2257Z-120802T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 800 PM EDT.

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  TWO SEVERE THUNDERSTORM DEVELOPING AND MOVING INTO FRANKLIN 
  COUNTY...BOTH CAPABLE OF PRODUCING QUARTER OR LARGER-SIZED HAIL
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  ONE STORM WAS MOVING INTO
  THE FAR NORTHERN PART OF THE COUNTY NEAR BOONES MILL...WHILE 
ANOTHER
  WAS RAPIDLY DEVELOPING TO SEVERE LIMITS NEAR CALLAWAY IN THE WEST
  CENTRAL PART OF THE COUNTY. BOTH STORMS WERE MOVING SOUTH AT 25 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONES MILL...
  WIRTZ...
  ROCKY MOUNT...
  OAK LEVEL...
  CALLAWAY...
  SMITH MOUNTAIN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...



IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3678 8003 3685 8007 3687 8023 3695 8018
      3695 8014 3703 8011 3712 8013 3716 8009
      3717 8001 3714 7996 3721 7988 3721 7981
      3724 7979 3720 7977 3719 7972 3706 7959
      3687 7963 3679 7976 3683 8000
TIME...MOT...LOC 2255Z 349DEG 20KT 3716 7996

$$

RAB
2 follow-up statements
623 
WWUS51 KRNK 012332
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT WED AUG 1 2012

VAC067-020000-
/O.CON.KRNK.SV.W.0323.000000T0000Z-120802T0000Z/
FRANKLIN VA-
732 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR FRANKLIN COUNTY...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROCKY MOUNT...MOVING SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...
  SONTAG...
  SYDNORSVILLE...
  OAK LEVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THIS STORM IS FINALLY SHOWING SIGNS OF WEAKENING...IT 
REMAINS SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING 
WINDS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH 
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3678 8003 3685 8007 3687 8023 3695 8018
      3696 8013 3703 8011 3707 8005 3713 7983
      3712 7978 3705 7965 3687 7963 3679 7976
      3683 8000
TIME...MOT...LOC 2330Z 349DEG 20KT 3697 7991

$$

RB
320 
WWUS51 KRNK 012343
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT WED AUG 1 2012

VAC067-012352-
/O.CAN.KRNK.SV.W.0323.000000T0000Z-120802T0000Z/
FRANKLIN VA-
743 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
DROPPED BELOW SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3678 8003 3685 8007 3687 8023 3695 8018
      3696 8013 3703 8011 3707 8005 3713 7983
      3712 7978 3705 7965 3687 7963 3679 7976
      3683 8000
TIME...MOT...LOC 2342Z 349DEG 20KT 3690 7989

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:53 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 1, 6:53 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT WED AUG 1 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
BUT DISSIPATE OVER WEST VIRGINIA TONIGHT. UPPER LEVEL HIGH
PRESSURE WILL EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC
THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT
LAKES AND THE OHIO VALLEY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...

AT 640 PM EDT WEDNESDAY...
INCREASED POPS FOR THIS EVENING INTO TONIGHT. SOME OF THE
THUNDERSTORMS WILL CONTAIN GUSTY WINDS AND HAIL. MORE ADJUSTMENT
AS NIGHT PROGRESSES.

AT 309 PM EDT WEDNESDAY...

COLUMN IS BECOMING INCREASINGLY DRIER...THUS LESS DEVELOPMENT THAN
YESTERDAY AND EVEN LESS IS EXPECTED ON THURSDAY. A FEW STORMS HAVE POPPED
UP THIS AFTERNOON BUT HAVE FALLEN OVER RATHER QUICKLY. WARMER AND
MORE SOUPY REGIME ACROSS THE SOUTHSIDE AND PIEDMONT AND PERHAPS
MORE DEVELOPMENT THERE LATE PM EARLY EVENING IF SOME SORT OF
OUTFLOW ARRIVES FROM STORMS ALONG THE BLUE RIDGE. A WEAK
DISTURBANCE WILL MOVE ACROSS EXTREME SW VA AND NW NC THIS
EVENING...ATTM IT IS ALLOWING STORMS TO FIRE ACROSS E KY AND SW
WEST VA. SOME OF THESE CELLS MAY BE THE CATALYST FOR FURTHER
DEVELOPMENT LATER THIS EVENING ACROSS NW NC AND THE NC PIEDMONT SO
DID EXTEND POPS A LITTLE DEEPER INTO THE NIGHT. GROUND MAY STILL
BE WET ENOUGH FROM LAST NIGHT'S HVY RAIN ACROSS THE NEW RIVER
VALLEY TO GENERATE A FEW HOURS OF DENSE FOG RIGHT AROUND DAWN...OR
IF ANOTHER STORM HAPPENS TO MOVE OVER SIMILAR AREAS TONIGHT. WITH
DEWPOINTS EXPECTED TO FALL ANOTHER 3-5F THURSDAY AFTERNOON AND NIL
UPPER LEVEL FORCING...ONLY EXPECTING AN ISOLATED STORM ALONG THE
SW SPINE OF THE BLUE RIDGE OR THE PIEDMONT THURSDAY PM AT MOST. WITH
H85 TEMPS REACHING +20C TACK ON A FEW MORE DEGREES FOR MAX T IN
COMPARISON TO TODAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM EDT WEDNESDAY...

OTHER THAN FOR A RENEGADE EVENING TSRA SW TIER THURSDAY EVENING
EXPECT MAINLY DRY WEATHER TO LINGER INTO THURSDAY NIGHT. HOWEVER
HIGH 5H HEIGHTS WILL START TO BREAK DOWN BY THE END OF THE WEEK AS
THE SURFACE HIGH SLIDES FARTHER OFFSHORE AND WEAK IMPULSES ROUND THE
UPPER RIDGE TO THE WEST. THIS ALONG WITH WEAK RETURN FLOW AND
INCREASING PWATS WILL BRING SCATTERED SHRA/TSRA CHANCES BACK BY
FRIDAY AFTERNOON...WITH BEST COVERAGE ACROSS THE WEST WHERE WILL
CARRY CHANCE POPS. PATTERN SHOULD EVOLVE BACK TO MORE OF A WEAK
TROFFINESS NATURE FRIDAY NIGHT INTO SATURDAY WITH MODELS INDICATING
A BETTER SHORTWAVE HEADING INTO WEST BY SAT AFTERNOON. THIS COMBINED
WITH HEATING AND MOISTURE MAY MAKE FOR MORE ORGANIZED TSRA COVERAGE
ESPCLY BLUE RIDGE WEST WHERE HAVE UPPED POPS BUT KEPT BELOW LIKELYS
FOR NOW. OTRW PC AND HOT ON FRIDAY WITH HIGHS PUSHING THE LOW/MID
90S EAST AND UPPER 80S MOUNTAINS. SHOULD BE SLIGHTLY COOLER ALTHOUGH
STILL MUGGY GIVEN MORE CLOUDS/SHRA SATURDAY AFTERNOON WHICH MAY KEEP
HIGHS A BIT LOWER OVER THE WEST BUT STILL 90ISH SE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 115 PM EDT WEDNESDAY...

WEAK UPPER TROFFINESS WILL LINGER ACROSS THE REGION FOR THE LAST
PART OF THE WEEKEND WITH DEEPER MOISTURE IN PLACE SUNDAY AHEAD OF A
STRONGER SHORTWAVE TROF APPROACHING FROM THE NW. THIS SHOULD RESULT
IN A ANOTHER ROUND OF SCATTERED SHRA/TSRA SAT EVENING AND AGAIN
SUNDAY AFTERNOON ESPCLY MOUNTAINS WHERE WILL BE CLOSER TO THE
UPSTREAM SURFACE COLD FRONT...AND WITHIN THE PRECEDING DEEPER SW TO
NE MOISTURE LOBE. THIS FRONT LOOKS TO PUSH SE TOWARD THE AREA MONDAY
BEFORE EITHER STALLING NEARBY OR PERHAPS LIMPING THROUGH BY TUESDAY
MORNING AS THE 5H TROF LIFTS OUT TO THE NE. THUS LIKE SLOWER
PROGRESSION OF THE BOUNDARY ALLOWING PRE-FRONTAL OUTFLOW TO INTERACT
WITH HEATING/MOISTURE FOR BETTER COVERAGE OF STORMS MONDAY
AFTERNOON/EVENING. CONVECTIVE LINE MAY TAKE THE FRONT TO THE SE
MONDAY NIGHT RESULTING IN SOME DRYING ESPCLY NORTH AND WEST TUESDAY
INTO WEDNESDAY BUT QUITE UNCERTAIN AT THIS POINT. THEREFORE KEEPING
SOME LOW POPS SOUTHEAST BOTH DAYS AND ISOLATED CHANCES WESTERN
RIDGES WEDNESDAY AFTERNOON FOR WEAK RETURN FLOW POP UP STORMS. OTRW
TEMPS RATHER CLOSE TO IF NOT A BIT ABOVE NORMAL...WITH HIGHS MAINLY
80S EXCEPT AROUND 90 SE THRU THE PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 124 PM EDT WEDNESDAY...

ONLY EXPECTING ISOLATED TO AT BEST SCATTERED COVERAGE OF STORMS
THIS AFTERNOON...WITH PERHAPS LYH WITH THE BEST CHC OF BEING HIT BY
A TSRA. STILL THOUGH THE CHC IS SO MINIMAL THAT DECIDED TO LEAVE IT OUT
OF THE TERMINAL FORECAST. TOUGH CALL AS TO IF THE GROUND WILL
STILL BE WET ENOUGH AFTER LAST NIGHT'S HVY RAIN TO GENERATE FOG.
ALTHOUGH SOME IFR CIG/VIS MAY OCCUR AGAIN...IT SHOULDN'T BE THE
SAME INTENSITY AS WHAT OCCURRED THIS MORNING. IFR CIG/VIS LASTED
UNTIL LATE MORNING AT LWB TODAY. CU FIELD AROUND 7KFT IS EXPECTED AT
ALL AIRPORTS BY THIS AFTERNOON. WILL BE WATCHING FOR CONVECTION ACROSS
THE SOUTHERN SHENANDOAH THIS AFTERNOON FOR POSSIBLE INCLUSION OF
TSRA IN LYH TAF AS IT MOVES TO THE SE.

THE DAILY AFTERNOON AND EVENING THREAT OF SHOWERS AND
THUNDERSTORMS CONTINUES THROUGH THE WEEK...SCATTERED IN NATURE
THIS AFTERNOON AND EVENING...AND ISOLATED THURSDAY INTO FRIDAY AS
WEAK HIGH PRESSURE SETTLES IN FROM THE WEST. MOISTURE WILL BEGIN
TO RETURN OVER THE WEEKEND WITH DIURNAL BOUTS OF SHOWERS AND
STORMS LIKELY WITH MOSTLY AFTERNOON/EVENING MVFR CONDITIONS
POSSIBLE AT TIMES SATURDAY AND SUNDAY. OUTSIDE OF THIS MAINLY
DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER
HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. STORM'S MAY BE MORE
NUMEROUS ON MONDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF THE OHIO
VALLEY AND GREAT LAKES.

&&

.CLIMATE...
JULY 2012 WAS THE WARMEST JULY SINCE RECORD KEEPING BEGAN IN
ROANOKE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/PM
NEAR TERM...KK/KM
SHORT TERM...JH
LONG TERM...JH
AVIATION...KM/PM
CLIMATE...
Hazardous weather outlook, Aug 1, 4:22 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT WED AUG 1 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-022030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
422 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ISOLATED DAMAGING WINDS/SEVERE HAIL ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 1, 6:35 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 NW ROANOKE            37.32N 80.01W
08/01/2012  E1.00 INCH       ROANOKE            VA   TRAINED SPOTTER

            HAIL RANGED FROM DIME SIZE TO QUARTER SIZE ON GREEN RIDGE
            ROAD

&&

FISHER
Local storm report, Aug 1, 6:39 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             4 W ROANOKE             37.28N 80.02W
08/01/2012  E1.75 INCH       CITY OF SALEM      VA   PUBLIC

            GOLF BALL SIZE HAIL IN EAST SALEM NEAR THE MEDICAL CENTER

&&

FISHER
Local storm report, Aug 1, 6:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             2 NNW ROANOKE           37.31N 79.98W
08/01/2012  E1.00 INCH       CITY OF ROANOKE    VA   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED AT THE WDBJ STUDIO.

&&

FISHER
Local storm report, Aug 1, 6:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 NNW ROANOKE           37.33N 79.98W
08/01/2012  E1.75 INCH       ROANOKE            VA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL ON PETERS CREEK ROAD

&&

FISHER
Local storm report, Aug 1, 6:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 SW ROANOKE            37.25N 79.99W
08/01/2012  E1.75 INCH       CITY OF ROANOKE    VA   PUBLIC

            GOLF BALL SIZE HAIL ON LIVINGSTON ROAD

&&

FISHER
Local storm report, Aug 1, 6:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 W GOSHEN              37.98N 79.60W
08/01/2012  E1.00 INCH       BATH               VA   PUBLIC

            HAIL RANGED FROM NICKEL TO QUARTER SIZE

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:21 PM EDTAreal Flood AdvisoryRNKBath112 min
Jul 31, 9:00 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington60 min
Jul 31, 9:54 PM EDTSpecial Weather StatementRNKGiles66 min
Jul 31, 9:57 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington63 min
Jul 31, 10:20 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery55 min
Jul 31, 10:30 PM EDTSpecial Weather StatementRNKCity of Lynchburg60 min
Jul 31, 11:00 PM EDTSpecial Weather StatementRNKMontgomery45 min
Jul 31, 11:04 PM EDTSevere Thunderstorm WarningRNKMontgomery56 min
Jul 31, 11:10 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg65 min
Jul 31, 11:35 PM EDTSpecial Weather StatementRNKBuckingham55 min
Aug 1, 12:31 AM EDTSpecial Weather StatementRNKBedford29 min
Aug 1, 12:32 AM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg28 min
Aug 1, 12:59 AM EDTSpecial Weather StatementRNKCampbell61 min
Aug 1, 1:03 AM EDTSpecial Weather StatementRNKAppomattox27 min
Aug 1, 1:04 AM EDTSpecial Weather StatementRNKFranklin26 min
Aug 1, 1:31 AM EDTSpecial Weather StatementRNKCampbell29 min
Aug 1, 2:08 AM EDTSpecial Weather StatementRNKCampbell37 min
Aug 1, 2:09 AM EDTSpecial Weather StatementRNKHalifax66 min
Aug 1, 2:10 AM EDTSpecial Weather StatementRNKCharlotte20 min
Aug 1, 3:13 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington62 min
Aug 1, 4:14 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington61 min
Aug 1, 4:30 PM EDTSevere Thunderstorm WarningRNKBotetourt60 min
Aug 1, 4:49 PM EDTSpecial Weather StatementRNKCraig41 min
Aug 1, 4:53 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Rockbridge48 min
Aug 1, 5:06 PM EDTSpecial Weather StatementRNKFloyd54 min
Aug 1, 5:39 PM EDTSpecial Weather StatementRNKCity of Roanoke51 min
Aug 1, 6:04 PM EDTSevere Thunderstorm WarningRNKBotetourt, Roanoke, City of Roanoke56 min
Aug 1, 6:14 PM EDTSpecial Weather StatementRNKBotetourt61 min
Aug 1, 6:29 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem46 min
Aug 1, 7:49 PM EDTSpecial Weather StatementRNKCharlotte56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.